Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 12, 2014, 7:43 PM CDT for Mills County, Montgomery County, Pottawattamie County, Iowa. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 12, 2014, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mills County, IA, Montgomery County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:50 PM CDT | HAIL 1 | Macedonia, IA | |
| Apr 12, 7:55 PM CDT | HAIL 1.25 | 1 W Macedonia, IA | |
| Apr 12, 8:25 PM CDT | HAIL 1.75 | 8 W Elliott, IA | |
| Apr 12, 8:29 PM CDT | HAIL 1 | 3 W Oakland, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 12, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS53 KOAX 130043
SVROAX
IAC129-137-155-130130-
/O.NEW.KOAX.SV.W.0007.140413T0043Z-140413T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MILLS COUNTY IN SOUTHWEST IOWA...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST IOWA...
EASTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
* UNTIL 830 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MACEDONIA...
OR 22 MILES SOUTHWEST OF ATLANTIC...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
OAKLAND...AVOCA...CARSON...WALNUT...ELLIOTT...MACEDONIA...
HANCOCK...HENDERSON...OLD TOWN PARK...FARM CREEK PUBLIC WILDLIFE
AREA AND BOTNA BEND PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 37 AND 64 .
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 37 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9551 4149 9548 4150 9540 4151 9516
4116 9516 4116 9496
TIME...MOT...LOC 0042Z 249DEG 22KT 4120 9536
HAIL...1.00IN
WIND...<50MPH
$$
ZAPOTOCNY4 follow-up statements
926
WWUS53 KOAX 130054
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT APR 12 2014
IAC129-137-155-130130-
/O.CON.KOAX.SV.W.0007.000000T0000Z-140413T0130Z/
MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA-
754 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MILLS...NORTHWESTERN MONTGOMERY AND EASTERN
POTTAWATTAMIE COUNTIES...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MACEDONIA...OR
26 MILES SOUTHWEST OF ATLANTIC...MOVING NORTHEAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL 1 MILE WEST OF MACEDONIA.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OAKLAND...AVOCA...CARSON...WALNUT...ELLIOTT...MACEDONIA...HANCOCK...
HENDERSON...OLD TOWN PARK...FARM CREEK PUBLIC WILDLIFE AREA AND BOTNA
BEND PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 37 AND 64 .
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 37 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9551 4149 9548 4150 9540 4151 9516
4116 9516 4116 9496
TIME...MOT...LOC 0053Z 246DEG 10KT 4118 9543
HAIL...1.25IN
WIND...<50MPH
$$
ZAPOTOCNY219
WWUS53 KOAX 130100
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT SAT APR 12 2014
IAC129-137-155-130130-
/O.CON.KOAX.SV.W.0007.000000T0000Z-140413T0130Z/
MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA-
800 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MILLS...NORTHWESTERN MONTGOMERY AND EASTERN
POTTAWATTAMIE COUNTIES...
AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MACEDONIA. A
SECOND STORM COULD PRODUCE ONE INCH HAIL NEAR AVOCA. THE STORMS WERE
MOVING EAST AROUND 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OAKLAND...AVOCA...CARSON...WALNUT...ELLIOTT...MACEDONIA...HANCOCK...
HENDERSON...OLD TOWN PARK...FARM CREEK PUBLIC WILDLIFE AREA AND BOTNA
BEND PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 37 AND 64 .
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 37 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9551 4149 9548 4150 9540 4151 9516
4116 9516 4116 9496
TIME...MOT...LOC 0058Z 249DEG 22KT 4119 9540
HAIL...1.25IN
WIND...<50MPH
$$
ZAPOTOCNY158
WWUS53 KOAX 130120
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT SAT APR 12 2014
IAC129-137-155-130130-
/O.CON.KOAX.SV.W.0007.000000T0000Z-140413T0130Z/
MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA-
820 PM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MILLS...NORTHWESTERN MONTGOMERY AND EASTERN
POTTAWATTAMIE COUNTIES...
AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLIOTT...OR
22 MILES SOUTHWEST OF ATLANTIC...MOVING EAST AT 25 MPH. ANOTHER
STORM THAT COULD PRODUCE LARGE HAIL WAS NORTHWEST OF OAKLAND.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OAKLAND...AVOCA...CARSON...WALNUT...ELLIOTT...MACEDONIA...HANCOCK...
HENDERSON...OLD TOWN PARK...FARM CREEK PUBLIC WILDLIFE AREA AND BOTNA
BEND PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 37 AND 64 .
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 37 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9551 4149 9548 4150 9540 4151 9516
4116 9516 4116 9496
TIME...MOT...LOC 0119Z 249DEG 21KT 4116 9530
HAIL...1.25IN
WIND...<50MPH
$$
ZAPOTOCNY934
WWUS53 KOAX 130134
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
834 PM CDT SAT APR 12 2014
IAC129-137-155-130143-
/O.EXP.KOAX.SV.W.0007.000000T0000Z-140413T0130Z/
MILLS IA-MONTGOMERY IA-POTTAWATTAMIE IA-
834 PM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MILLS...
NORTHWESTERN MONTGOMERY AND EASTERN POTTAWATTAMIE COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING REMAINS IN THE AREA AND A NEW
WARNING HAS VBEEN ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR SOUTHWEST IOWA.A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHWESTERN IOWA AND
SOUTHEASTERN NEBRASKA.
LAT...LON 4108 9551 4149 9548 4150 9540 4151 9516
4116 9516 4116 9496
TIME...MOT...LOC 0132Z 249DEG 22KT 4116 9530
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:25 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 12, 6:25 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 PM CDT SAT APR 12 2014 .UPDATE... ISSUED AT 621 PM CDT SAT APR 12 2014 CONVECTION HAS STARTED TO FIRE AHEAD OF A WEAK SURFACE LOW MOVING OUT OF SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. WEATHER WATCH FOR THIS AREA IS FORTHCOMING. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 300 PM CDT SAT APR 12 2014 CONVECTIVE TRENDS TONIGHT AND PRECIPITATION COVERAGE/TYPE SUNDAY PRIMARY CONCERN IN SHORT TERM. WEAK WIND SHIFT/FRONT CONTINUED TO PRESS SEWD INTO THE AFTN EXTENDING FROM NEAR HARLAN IA TO A LITTLE SE OF OLU AT 20Z...ALTHOUGH BETTER SFC COOLING LAGGED WELL TO THE NORTH. MOST OF THE AREA IN ADVANCE OF WIND SHIFT HAS HAD ENOUGH OF A SW COMPONENT TO WIND THAT IT HAD COMBINED WITH MIXING TO LOWER MANY SFC DWPTS INTO MID 50S OR LOWER...MAIN EXCEPTION THROUGH 20Z FROM SE CORNER OF NEBR INTO SW IA. THIS HAS HELPED KEEP MIXED LAYER CIN VALUES STILL FAIRLY HIGH WITH IT WEAKENING IN CNTRL IA TOWARD NEBR CITY PER SPC MESO PAGE. THUS...WOULD EXPECT FIRST OR AT LEAST HIGHEST CONVECTION CHANCES WOULD BE IN IA COUNTIES THROUGH SUNSET WHICH WAS SUPPORTED BY EARLIER THAN 18Z RAP AND ALSO 12Z 4KM WRF. WITH DECENT...ALTHOUGH NOT EXCEPTIONALLY HIGH...DEEP SHEAR AND ML CAPE VALUES OF AROUND 2K J/KG....CONDITIONAL SEVERE THREAT REMAINS IN PLACE WITH LARGE HAIL/WIND RISK EARLY PROBABLY SHIFTING MORE TOWARD WIND THREAT THIS EVENING. CONVECTIVE DEVELOPMENT FARTHER SW THIS EVENING OR NORTH OF BOUNDARY OVERNIGHT SOMEWHAT LESS CERTAIN WITH SOME HINTS BY TWO ABOVE SHORTER TERM MODELS INDICATING A LULL LATER THIS EVENING/EARLY TONIGHT BEFORE REDEVELOPMENT TOWARD OR NORTH OF OMAHA/LINCOLN BY 12Z. NE NEBR COULD REMAIN DRY ALL NIGHT...AND EVEN INTO MID/LATE SUN MORNING PER NAM...BUT INTRODUCED MODEST POPS TOWARD 12Z INCREASING INTO CATEGORICAL MOST/ALL AREAS THEN TOWARD MIDDAY. NAM HAD BACKED OFF SOMEWHAT ON COOLING AIRMASS AS PRECIP FELL NRN ZONES...EXCEPT FAR NW...AND 12Z GFS/NAM/ECMWF SUGGESTED THAT MUCH OF THE PRECIP COULD REMAIN LIQUID MUCH OF THE DAY. HOWEVER...KEPT A R/S MIX IN ACROSS NERN NEBR. SOME CONVECTIVE THREAT COULD CONTINUE SERN ZONES INTO AT LEAST MIDDAY AS H85 BOUNDARY REMAINS NEAR SERN NEBR AND WOULD SUSPECT BEST SIGNIFICANT PRECIP CHANCES WOULD FOCUS TOWARD THAT AREA DUE TO LOW/MID LVL FRONTOGENETICAL FORCING. HOWEVER...SOME HINT AT A MID LVL FRONTO BAND OF PRECIP SETTING UP ACROSS THE NORTH THUS AS MENTIONED ABOVE CATEGORICAL POPS WERE MAINTAINED/INCLUDED ALL AREAS AT LEAST SOME POINT IN THE DAY. MOST TEMPS STEADY/FALLING BUT IF PRECIP WOULD STAY OUT OF SERN ZONES UNTIL CLOSER TO MIDDAY COULD SEE A FUTURE NEED FOR A SLIGHT UPWARD BUMP THERE. WINDS OVER N AND W WILL BE STRONG ENOUGH TO POSSIBLY WARRANT AN ADVISORY IN LATER FORECASTS...BUT WILL WAIT UNTIL CONVECTIVE THREAT/PRECIP TRENDS BEFORE THAT PASS FIRST. KEPT RAIN/SNOW MIX W/SNOW ON NW FRINGE MENTION IN FORECAST SUN NIGHT AS COLDER AIR SPILLS SOUTH...ALTHOUGH NOT A CERTAINTY AS GFS ENDS BULK OF PRECIP MOST AREAS AS SOUNDINGS BECOME COLD ENOUGH TO SUPPORT SNOW. WITH SOME WIND/CLOUDS PERSISTING...KEPT LOWS ON OR ABOVE WARMER GUID VALUES SUN NIGHT. WITH SHORTWAVE ENERGY HOLDING BACK INTO MONDAY...DID UP POPS A LITTLE SERN ZONES SUNDAY NIGHT BUT KEPT MONDAY DRY FOR NOW. TEMPS LOOK TO BE WELL BELOW NORMAL. FORECAST LOOKS DRY THEN INTO TUE AND WITH INCREASED MIXING ON TUESDAY AHEAD OF NEXT TROUGH...TEMPERATURES SHOULD RETURN CLOSER TO NORMAL. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 300 PM CDT SAT APR 12 2014 KEPT SLGT CHANCE POPS IN WED AFTN FAR NRN ZONES AS 12Z GFS/ECM BROUGHT NEXT FRONT/TROUGH INTO THAT REGION LATE IN THE DAY. READINGS SHOULD REBOUND AHEAD OF THIS FRONT...AND IF TRENDS PERSIST...COULD SEE A NEED FOR FURTHER RAISING IN LATER FORECASTS. UNCERTAINTIES INCREASE IN THU/FRI PERIOD AS GFS CLOSES OF A COLD UPPER TROUGH LOOKING DOWNRIGHT NASTY THU NIGHT NERN NEBR. WHILE ECMWF WAS MORE PROGRESSIVE...IT TOO TRENDED COLDER. THUS WOULD THINK SOME RAIN/SNOW MIX MENTION WAS STILL WARRANTED WED NGT AND THURSDAY NIGHT NWRN ZONES AND EVEN EXTENDED MENTION INTO THU MORNING. COULD FORESEE THIS THREAT BEING SHIFTED SE IF COLD TRENDS WOULD CONTINUE. SATURDAY DOES APPEAR A RETURN TO NEAR OR ABOVE NORMAL TEMPERATURES...AND POPS WERE MENTIONED PER MODEL BLEND. HOWEVER...MODEL INCONSISTENCY IN THURSDAY AND BEYOND PERIODS LEAD TO LITTLE CONFIDENCE IN MUCH OF THE EXTENDED. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 621 PM CDT SAT APR 12 2014 SCATTERED THUNDERSTORMS DURING THE EVENING SHOULD STAY EAST OF KLNK AND KOMA TAF SITES. A COLD FRONT DRIFTING SOUTH WILL TURN WINDS TO THE NORTH AT ALL SITES DURING THE EVENING. THEN AS A LOW LEVEL JET STRENGTHENS OVERNIGHT...SCATTERED THUNDERSTORMS WILL REDEVELOP NORTH OF THE COLD FRONT. EXPECT CIGS/VSBYS TO LOWER TO AT LEAST MVFR WITH OCCASIONAL IFR VSBYS IN STORMS LIKELY. NORTH WINDS WILL INCREASE AS WELL...AVERAGING 20 TO 35KT THROUGH THE DAY SUNDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...DERGAN SHORT TERM...CHERMOK LONG TERM...CHERMOK AVIATION...DERGAN
Hazardous weather outlook, Apr 12, 4:41 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 441 PM CDT SAT APR 12 2014 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-131145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 441 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TONIGHT. STORMS IN NORTHERN IOWA ARE EXPECTED TO DEVELOP WEST ALONG A COLD FRONT INTO WEST CENTRAL IOWA THIS EVENING...AFFECTING AREAS FROM MONONA TO HARLAN AND COUNCIL BLUFFS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWEST INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA DURING THE EVENING AS WELL. AREAS NEAR AND NORTH OF INTERSTATE 80 IN NEBRASKA COULD ALSO SEE STORMS THIS EVENING...BUT MORE LIKELY TOWARD OR AFTER MIDNIGHT. A COLD FRONT DRIFTING SOUTHEAST INTO THE AREA WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE EVENING...AFFECTING WEST CENTRAL IOWA...WITH ADDITIONAL STORMS DEVELOPING NEAR A WEAK LOW PRESSURE AREA DRIFTING THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. AS A LOW LEVEL JET STREAM INCREASES LATER THIS EVENING AND OVERNIGHT...ADDITIONAL STORM DEVELOPMENT ALONG INTERSTATE 80 APPEARS LIKELY. LARGE HAIL COULD OCCUR WITH THESE STORMS AS WELL. BY SUNDAY MOST OF THE THUNDERSTORM ACTIVITY WILL HAVE ENDED. HOWEVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD STILL SEE NON-SEVERE THUNDERSTORMS THROUGH ABOUT NOON. ELSEWHERE MAINLY RAIN WILL OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY COLD AIR FILTERING INTO THE REGION SUNDAY NIGHT WILL ALLOW RAIN TO MIX WITH OR CHANGE TO SNOW. HOWEVER THE PRECIPITATION SHOULD BE COMING TO AN END BEFORE ANY ACCUMULATION OF SNOW WOULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NEZ011-012-015>018-030>033-042-043-131145- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- 441 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT AS RAIN SPREADS INTO THE REGION. ON SUNDAY...COLD AIR FILTERING INTO THE REGION WILL ALLOW THE RAIN TO MIX WITH OR CHANGE TO SNOW DURING THE AFTERNOON. LITTLE IF ANY ACCUMULATION OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY. THE MIX OF RAIN AND SNOW WILL END SUNDAY NIGHT...WITH NO ADDITIONAL ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY.
In the hours before
Local storm report, Apr 12, 6:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL TABOR 40.89N 95.67W
04/12/2014 E0.75 INCH FREMONT IA TRAINED SPOTTER
&&
BKERNLocal storm report, Apr 12, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL RANDOLPH 40.87N 95.56W
04/12/2014 E1.00 INCH FREMONT IA CO-OP OBSERVER
&&
BKERNLocal storm report, Apr 12, 7:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL TREYNOR 41.23N 95.61W
04/12/2014 E0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
&&
BKERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 46 min |
| Apr 12, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 47 min |
| Apr 12, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 31 min |
| Apr 12, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 44 min |
| Apr 12, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 33 min |
| Apr 12, 9:18 PM CDT | Special Weather Statement | OAX | Shelby | 42 min |
| Apr 12, 9:22 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 38 min |
| Apr 12, 9:26 PM CDT | Special Weather Statement | OAX | Page | 49 min |
| Apr 12, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Page | 45 min |
| Apr 13, 3:34 AM CDT | Special Weather Statement | OAX | Pottawattamie | 26 min |
| Apr 13, 8:59 AM CDT | Special Weather Statement | OAX | Mills | 46 min |
| Apr 13, 9:19 AM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 12 hr |
| Apr 13, 9:59 AM CDT | Special Weather Statement | OAX | Pottawattamie | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.